Singularity of orbits in classical lie algebras

Sanjiv Kumar Gupta*, Kathryn E. Hare

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

10 Citations (Scopus)


We determine the maximum k such that the k-fold sum of some non- trivial, adjoint orbit in the Lie algebra of a classical, compact Lie group has measure zero. The orbits of minimal dimension are seen to be the extreme examples. We show that for this choice of k there is a central, continuous measure μ on the group such that μk is singular to L1. For Lie groups other than type Bn or C3 this result is sharp.

Original languageEnglish
Pages (from-to)815-844
Number of pages30
JournalGeometric and Functional Analysis
Issue number4
Publication statusPublished - 2003

ASJC Scopus subject areas

  • Analysis
  • Geometry and Topology


Dive into the research topics of 'Singularity of orbits in classical lie algebras'. Together they form a unique fingerprint.

Cite this